Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Just Started Seroquel


  • Please log in to reply
14 replies to this topic

#1 MissYou009

MissYou009

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 371 posts
  • Gender:Female
  • Location:USA

Posted 19 June 2012 - 03:07 PM

I have bipolar 2 and my pdoc just started me on Seroquel because I was having trouble with tremors from Depakote and Geodon and I wasn't stable anyway. Well last night was an interesting experience. It took me awhile to fall asleep even though I was expecting to be knocked out based on what I've read about this drug, and I woke up a couple of times, though I went right back to sleep. Today though I just feel super hungover. My stomach is upset/I have no appetite, I didn't get out of bed for good until about 1:30pm, and I feel like I could go back to sleep right now. Is this normal? My pdoc started me at 100mg and wants me to increase to 200mg in a week. I'm hoping that I can function earlier in the day because I'm starting my job as a camp counselor this week and I'm gonna need to be up early in the morning (around 6am). Anyone have experiences with Seroquel? I'm really hoping that it works because I've tried a lot...Lamictal, Zyprexa Depakote and Geodon. And if it doesn't work out, I don't know what I'll do...I'll probably ask to go back to Zyprexa because I absolutely loved the way it worked, I just didn't love the weight gain.
Previous Diagnoses: Adjustment disorder w/a depressed mood, GAD, OCD.
Previous meds: Prozac, Celexa, Zoloft, Effexor, Lamictal, Zyprexa, Depakote, gabapentin, Geodon.

New Diagnoses: Bipolar II, OCD
New meds: Seroquel XR 200mg , Lexapro 20mg.

#2 ska123

ska123

    Member

  • Member
  • PipPipPip
  • 182 posts
  • Gender:Female

Posted 19 June 2012 - 03:29 PM

I take zyprexa for anxiety and was just raised from 5 mg to 7.5 mg. I'm having problems with hand tremors from the increased dose. Did zyprexa make your hands shake? I've thought of asking my doc about seroquel.

#3 MissYou009

MissYou009

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 371 posts
  • Gender:Female
  • Location:USA

Posted 19 June 2012 - 04:12 PM

No, Zyprexa did not make my hands shake. My only problem with it was weight gain.

I'm thinking ahead, and if Seroquel doesn't work out for me, I might ask to go back on Zyprexa even knowing about the weight gain because it's the one med that I actually really liked that had very few side effects (the only one actually was weight gain).
Previous Diagnoses: Adjustment disorder w/a depressed mood, GAD, OCD.
Previous meds: Prozac, Celexa, Zoloft, Effexor, Lamictal, Zyprexa, Depakote, gabapentin, Geodon.

New Diagnoses: Bipolar II, OCD
New meds: Seroquel XR 200mg , Lexapro 20mg.

#4 ska123

ska123

    Member

  • Member
  • PipPipPip
  • 182 posts
  • Gender:Female

Posted 19 June 2012 - 06:42 PM

And zyprexa didn't make me gain weight! I know that's unusual. I was already about 15 lbs overweight when I went on zyprexa, however, and I can't lose it. I guess I should just be happy that I didn't gain any more.

#5 MissYou009

MissYou009

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 371 posts
  • Gender:Female
  • Location:USA

Posted 20 June 2012 - 08:26 PM

Today was MUCH better! I got up at 10:30 and it's 9:30 now and I'm still going. I also didn't feel nearly as much stomach upset. Hopefully things will continue to get better.
Previous Diagnoses: Adjustment disorder w/a depressed mood, GAD, OCD.
Previous meds: Prozac, Celexa, Zoloft, Effexor, Lamictal, Zyprexa, Depakote, gabapentin, Geodon.

New Diagnoses: Bipolar II, OCD
New meds: Seroquel XR 200mg , Lexapro 20mg.

#6 ska123

ska123

    Member

  • Member
  • PipPipPip
  • 182 posts
  • Gender:Female

Posted 20 June 2012 - 09:14 PM

That's great you're feeling better! The zyprexa isn't working for me so well. I will definitely suggest seroquel as an alternative when I see my pdoc next week.

#7 MissYou009

MissYou009

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 371 posts
  • Gender:Female
  • Location:USA

Posted 20 June 2012 - 10:35 PM

Sorry to hear the Zyprexa isn't working out for you.
Previous Diagnoses: Adjustment disorder w/a depressed mood, GAD, OCD.
Previous meds: Prozac, Celexa, Zoloft, Effexor, Lamictal, Zyprexa, Depakote, gabapentin, Geodon.

New Diagnoses: Bipolar II, OCD
New meds: Seroquel XR 200mg , Lexapro 20mg.

#8 ska123

ska123

    Member

  • Member
  • PipPipPip
  • 182 posts
  • Gender:Female

Posted 22 June 2012 - 04:12 PM

How's the seroquel now that your body has had a little longer to get used to it?

#9 gf77

gf77

    Newbie

  • Newbie
  • Pip
  • 27 posts
  • Gender:Female
  • Location:Edinburgh

Posted 25 June 2012 - 04:17 PM

I've been on seroquel 18 months and so far have gained around 7st, I also still get very tired/hung over feeling, but it's a small price to pay, for me, for what it has done for my mood, but the weigt gain have been very hard to cope with some times.

#10 sober4life

sober4life

    Gold Member

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,698 posts
  • Gender:Male
  • Location:Ohio

Posted 27 June 2012 - 12:57 PM

Seroquel made me either sleep or eat. It seemed like it was always one of those two. It was pretty depressing.

#11 ja4445

ja4445

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 366 posts
  • Gender:Male
  • Location:UK

Posted 27 June 2012 - 02:48 PM

When you guys started Seroquel did it increase your hunger as soon as you started taking it or did it happen over time? I started it a week ago and my appetite is unchanged.

#12 sober4life

sober4life

    Gold Member

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,698 posts
  • Gender:Male
  • Location:Ohio

Posted 27 June 2012 - 04:50 PM

It started right away for me.

#13 bes42

bes42

    Just Registered

  • Just Registered
  • 2 posts

Posted 27 June 2012 - 10:43 PM

Hi, I have been taking Seroquel for about 9 years for very severe anxiety related to my diagnosis of Clinical Depression. It caused me to gain about 60 pounds but it is what has made a difference for me. I recently started a new drug that has an awesome side-effect of weight loss but does not interfere with the benefits of my others. I am not saying this to talk about specific meds. I had to make a decision when I was gaining so much weight, that my stability was more important than my waist line. If Seroquel is making you feel as bad as you have written my advice would be to call your Dr., hope this helps. :coffeebreak:

#14 MissYou009

MissYou009

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 371 posts
  • Gender:Female
  • Location:USA

Posted 13 July 2012 - 02:54 PM

I am doing well on it now. I haven't gained any weight, my mood seems pretty stable, I don't have a hungover feeling in the morning, and the tremor I got from my previous meds is almost completely gone!
Previous Diagnoses: Adjustment disorder w/a depressed mood, GAD, OCD.
Previous meds: Prozac, Celexa, Zoloft, Effexor, Lamictal, Zyprexa, Depakote, gabapentin, Geodon.

New Diagnoses: Bipolar II, OCD
New meds: Seroquel XR 200mg , Lexapro 20mg.

#15 CosmoGrey

CosmoGrey

    Newbie

  • Newbie
  • Pip
  • 37 posts
  • Gender:Female
  • Location:Ontario, Canada

Posted 13 July 2012 - 07:31 PM

I was originally on Cipralex and Risperidone, but my doctor had to take me off due to extreme insomnia. Instead he had me on Seroquel, and I was EXHAUSTED! I would sleep for 14 hours at night, and still need a nap during the day. This lasted for more than a month until I was finally taken off. I still sleep a lot due to my depression, but not nearly as much now.

No issues with weight gain, though.

Kaitlyn
Kaitlyn




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users